Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 53, NWS Binghamton, NY

June 12, 2007Otsego County, New York

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 12, 2007, 2:13 PM EDT for Otsego County, New York. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2007, 2:13 PM EDT (18:13 UTC)
Expired
Jun 12, 2007, 3:30 PM EDT
In force
77 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Otsego County, NY

The radar

The Albany radar (KENX), 79 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 12:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 1:45 PM EDT, 28 minutes earlier.

Area forecast discussion, Jun 12, 1:45 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
145 PM EDT TUE JUN 12 2007

.SYNOPSIS...
HIGH PRESSURE OVER THE GREAT LAKES...AND LOW PRESSURE OUT OVER THE
ATLANTIC OCEAN WILL MOVE VERY LITTLE THROUGH WEDNESDAY. HIGH
PRESSURE WILL BUILD IN FROM NORTHERN NEW ENGLAND ON THURSDAY.
CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA CAN EXPECT PARTLY
CLOUDY SKIES WITH WIDELY SCATTERED SHOWERS OR THUNDERSTORMS
PASSING OVER PARTS OF THE AREA...ESPECIALLY AROUND THE CATSKILL
AND POCONO MOUNTAINS. DAYTIME TEMPERATURES WILL BE SLIGHTLY ABOVE
NORMAL...FOLLOWED BY SEASONABLY COOL READINGS AT NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED ZONES TO INCLUDED SEVERE THUNDERSTORMS WATCH UNTIL 00Z,
FOR WESTERN CATSKILLS, SUSQUEHANNA REGION AND NORTHEAST
PENNSYLVANIA. SEVERE THREAT THROUGH EARLY EVENING BEST OVER
WESTERN CATSKILLS AND POCONOS. PRIMARY THREAT FROM SEVERE TSRA
WILL BE DAMAGING WINDS AND HAIL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
UPPER LEVEL LOW MOVES SLIGHTLY TO THE SOUTHWEST THROUGH WEDNESDAY
THEN LIFTS BACK TO THE NORTHEAST. SFC HIGH PRESSURE THEN BUILDS
SOUTH WITH DRIER AIR FROM CANADA AND NORTHERN NEW ENGLAND WORKING
INTO THE AREA WEDS NIGHT AND THURS. PRECIPITATION CHANCES FOCUS
FURTHER SOUTH WITH TIME...SO MAINTAINED ONLY CHC/SLIGHT CHC POPS
ON WED FROM THE SOUTHERN TIER NY SOUTH INTO THE WYOMING VALLEY/POCONOS.
DO NOT BELIEVE THE WEAK INVERTED TROF AXIS POKING ACROSS NEPA INTO
SC NY WILL BECOME AS ACTIVE AS NAM SUGGESTS WEDS AFTERNOON AND
EVENING.

HIGH PRESSURE AND NORTHEASTERLY FLOW ALOFT SPELLS DRY WX
CONTINUING INTO THURSDAY.

AIRMASS CHANGES SLIGHTLY COOLER AS THE HIGH BUILDS DOWN FROM NEW
ENGLAND...WITH 850 MB TEMPS NOSING DOWN TO 8-10C BY THURSDAY.
BLENDED MAV/FWC CATCHES THIS TREND AND LOOKS ACCEPTABLE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...

UA LOPRES IS FCSTD TO WOBBLE NWRD AND BE ABSORBED BY THE WLYS.
THIS ALLOWS A BROADER RDG TO BUILD INTO THE AREA. TROF DROPPING
INTO NEW ENG IN THE NW FLOW MAY TRIGGER A FEW TRWS SAT NGT...
OTRW...CONDS SHD BE MAINLY DRY. SHRT WV AND COLD FNT LOOKS TO MVE
IN AND BRING A MORE WIDESPREAD CHANCE OF RAIN...JUST AFTER THIS
XTNDD PD. &&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...

SCT TRWS HAVE DVLPD OVER THE ERN AREEAS THIS AFTN AND WILL MAINLY
AFFECT AVP...ALTHOUGH ISTLD TRWS PSBL AS FAR WEST AS BGM AND RME.
FOR THE MOST PART...MOST SHD BE BRIEF WITH LWRD CIGS AND VSBYS.
MUCH OF THE ACTVITY IS ANCHORED BY TERRAIN...AND SHD RAPIDLY
WEAKEN AS THE SUN GOES DOWN. OTRW...XPCTG VFR CONDS TO PREVAIL
THRU THIS PD. XCPTN COULD BE AT ELM WHERE SOME BRIEF MRNG FOG LWRS
CIGS AND VSBY INTO THE MVFR RNAGE.

WEDNESDAY THROUGH SATURDAY...A SLIGHT CHANCE OF RESTRICTIONS IN
SHRA AGAIN WEDNESDAY AFTERNOON AT AVP. OTHERWISE...VFR CONDITIONS
WILL PREVAIL THROUGH SATURDAY WITH THE EXCEPTION OF POSSIBLE
MORNING FOG AT ELM EACH DAY.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JAB
NEAR TERM...RRM
SHORT TERM...JAB
LONG TERM...DGM
AVIATION...DGM
Hazardous weather outlook, Jun 12, 1:21 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 PM EDT TUE JUN 12 2007

NYZ009-015>018-022>025-036-037-044-055-131730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-TIOGA-
121 PM EDT TUE JUN 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. A FEW OF
THESE THUNDERSTORMS COULD BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

NYZ045-046-056-057-062-PAZ038>040-043-044-047-048-072-131730-
CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
121 PM EDT TUE JUN 12 2007

...SEVERE THUNDERSTORM WATCH 386 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 12, 1:19 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
119 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     HAIL             DINGMANS FERRY          41.22N 74.88W
06/12/2007  E0.88 INCH       PIKE               PA   TRAINED SPOTTER

&&

DGM
Local storm report, Jun 12, 1:53 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
153 PM EDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             4 NW DINGMANS FERRY     41.26N 74.94W
06/12/2007  E0.75 INCH       PIKE               PA   TRAINED SPOTTER

&&

DGM

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:25 PM EDTSevere Thunderstorm WarningBGMOtsego65 min
Jun 12, 4:15 PM EDTSevere Thunderstorm WarningBGMChenango60 min
Jun 12, 4:33 PM EDTSevere Thunderstorm WarningBGMMadison57 min
Jun 12, 4:42 PM EDTSevere Thunderstorm WarningBGMBroome33 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 6:28 PM EDTSevere Thunderstorm WarningBGMChenango, Madison62 min
Jun 12, 6:38 PM EDTSevere Thunderstorm WarningBGMChenango, Madison67 min
Jun 12, 6:45 PM EDTSevere Thunderstorm WarningBGMOneida60 min
Jun 12, 6:59 PM EDTSevere Thunderstorm WarningBGMCortland46 min
Jun 12, 7:25 PM EDTSevere Thunderstorm WarningBGMBroome35 min
Jun 12, 7:37 PM EDTSevere Thunderstorm WarningBGMTioga53 min
Jun 12, 12:40 PM EDTSevere Thunderstorm WarningBGMPike35 min
Jun 12, 1:15 PM EDTSevere Thunderstorm WarningBGMPike30 min
Jun 12, 1:43 PM EDTSevere Thunderstorm WarningBGMPike62 min
Jun 12, 3:51 PM EDTSevere Thunderstorm WarningBGMLuzerne24 min
Jun 12, 4:26 PM EDTSevere Thunderstorm WarningBGMLuzerne34 min
Jun 12, 5:03 PM EDTSevere Thunderstorm WarningBGMSusquehanna57 min
Jun 12, 5:15 PM EDTSevere Thunderstorm WarningBGMWyoming30 min
Jun 12, 5:28 PM EDTSevere Thunderstorm WarningBGMLuzerne47 min
Jun 12, 5:40 PM EDTSevere Thunderstorm WarningBGMBradford65 min
Jun 12, 7:56 PM EDTSevere Thunderstorm WarningBGMWayne49 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.